

## Telehealth & Virtual Care Meeting Series

Improving Access Friday, March 11, 2022 | 2:00 – 6:00 PM ET

## Meeting Objectives

- Understand the current regulatory and policy environment as it relates to telehealth for pain management and substance use disorder (SUD) care.
- Identify access barriers and challenges, including regulatory, policy, payment, and others, for the adoption and utilization of telehealth for pain and SUD across care settings.
- Explore opportunities for telehealth to improve access to pain management and SUD care and services.
- Discuss strategies to both overcome identified barriers and capitalize on opportunities for expanded telehealth services in pain management and SUD care.

## Opening Remarks 2:00 – 2:10pm (10 min)

### 2:00pm

#### Welcome & Opening Remarks

- Aisha Salman, MPH Program Officer, National Academy of Medicine
- Helen Burstin, MD, MPH, MACP Chief Executive Officer, Council of Medical
   Specialty Societies
- Kelly J. Clark, MD, MBA Founder and President, Addiction Crisis Solutions; Past President, American Society of Addiction Medicine

## Session 1: State and Interstate Regulatory and Policy Landscape 2:10 – 3:00pm (40 min)

Key Discussion Questions

- What are some of the key differences in how federal policy and regulatory changes have been adopted and/or implemented at the state and interstate level, particularly as it pertains to pain management and SUD care?
- How are state medical boards, Medicaid directors, and care providers responding to these policy changes?
- What are some of the policy and regulatory barriers that remain at the state level for effective telehealth-enabled pain and SUD care?
  - Are there strategies that have worked well at the state level to overcome these barriers?

2:10pm	Introduction to Session
	Moderator: Kelly J. Clark Addiction Crisis Solutions
2:15pm	Insights from State Medicaid Leaders
	<ul> <li>Lindsey Browning, MPP Program Director, Medicaid Operations, National Association of Medicaid Directors</li> </ul>
2:18pm	Lessons Learned from Expanding and Delivering SUD Virtual Care across State Lines
	Ankit Gupta, MS Founder and Chief Executive Officer, Bicycle Health
2:21pm	Pain Management Virtual Care in Georgia: Challenges and Lessons Learned
	<ul> <li>Doris K. Cope, MD, MS Pain Management Clinician, SUN Pain Institute, LLC</li> </ul>
2:24pm	Moderated Discussion with the Speakers and Participant Q&A (~35 min)
	Session 2: Federal Regulatory and Policy Landscape
	3:00 – 3:30pm (30 min)
Key Dis	scussion Questions
•	How have the federal-level policies and regulatory flexibilities enacted during the COVID-19 public health emergency impacted access to, and delivery of, telehealth- enabled pain management and SUD care?
•	What federal policy and/or regulatory changes have been most beneficial to pain and/or SUD patients? What policy and regulatory barriers still remain?
•	As the public health emergency subsides, what flexibilities should remain? What flexibilities are no longer necessary? What additional flexibilities/changes are still needed?
3:00pm	Introduction to Session
	Moderator: Helen Burstin Council of Medical Specialty Societies
3:05pm	Implications of Changes to Federal Telehealth Policy and Regulations during COVID-19 Public Health Emergency on Delivery of Pain Management
	<ul> <li>Shari M. Ling, MD Deputy Chief Medical Officer, Center for Clinical Standards and Quality, Centers for Medicare and Medicaid Services</li> </ul>
3:10pm	Implications of Changes to Federal Telehealth Policy and Regulations during COVID-19 Public Health Emergency on Delivery of SUD Care

• <u>Yngvild K. Olsen, MD, MPH</u> Acting Director, Center for Substance Abuse Treatment, Substance Abuse and Mental Health Services Administration

3:15pmModerated Discussion with the Speakers and Participant Q&A (~15 min)3:30pmBREAK (10 min)

Session 3: Clinical Perspectives and Payment and Reimbursement Considerations 3:40 – 4:40pm (60 min)

#### Key Discussion Questions

- When adapting standard care and treatment interventions to the virtual environment, what are some of the key clinical considerations for pain management and SUD care?
  - How have current payment and reimbursement policies supported and/or inhibited the transition to virtual and/or telehealth-enabled care for pain management and SUD?
- What evidence is available regarding the impact of telehealth-enabled care on access and patient outcomes?
- What are the biggest challenges and/or concerns for payers and health plans to adapt reimbursement models to support telehealth-enabled pain management and SUD care?

#### 3:40pm Introduction to Session

Moderator: Rhonda R. Beale UnitedHealth Group

## **3:45pm** Clinical Perspectives for Transitioning Pain Treatment to the Virtual Care Environment

 Edward R. Mariano, MD, MAS, FASA Professor of Anesthesiology, Perioperative and Pain Medicine, Stanford University and Chief of Anesthesiology and Perioperative Care Service, Veterans Affairs Palo Alto Health Care SystemHai

# **3:52pm** Clinical Perspectives for Transitioning SUD Treatment to Virtual Care Environment

- Haiden A. Huskamp, PhD Henry J. Kaiser Professor of Health Care Policy, Harvard Medical School
- **3:59 pm** Telehealth Coverage: Challenges and Opportunities for Health Plans to Adapt Reimbursement Models to Increase Access to Telehealth-enabled Pain Management and SUD Care
  - **Debra Nussbaum, PhD, LCSW** Senior Director of Behavioral Health Product and National SUD Strategy Lead, Optum

#### 4:06pm Six Myths Regarding Telehealth Payment Parity

 <u>Chad Ellimoottil, MD, MS</u> Director, U-M Telehealth Research Incubator, University of Michigan

#### **4:13pm** Moderated Discussion with the Speakers and Participant Q&A (~25 min)

## 4:40pm BREAK (10 min)

## Session 4: Intersection of Access to Quality Care and Social Determinants of Health 4:50 – 5:50pm (60 min)

Key Discussion Questions
<ul> <li>How can telehealth-enabled care help to address existing health disparities among divers populations affected by pain and SUD? How might it also further exacerbate existing disparities?</li> </ul>
<ul> <li>What are some innovations and/or strategies for using telehealth-enabled care to alleviat health disparities?</li> </ul>
<ul> <li>How can these strategies be scaled across different care settings and to reach different patient populations?</li> </ul>
00pm Introduction to Session
Moderator: Elizabeth Salisbury-Afshar University of Wisconsin, Madison
55pm Why Closing the Digital Divide is a Health Equity Matter
<ul> <li>Nicol Turner Lee, PhD Director, Center for Technology Innovation and Co-Editor-In-Chief, TechTank, Brookings Institute</li> </ul>
D2pm Telehealth: A More Accessible Future?
<ul> <li><u>Hannah Snyder, MD</u> Assistant Professor of Family Community Medicine, University of California, San Francisco; Director and Co-Principal Investigator, CA Bridge</li> </ul>
<b>19pm</b> Telehealth to Expand Access in Underserved Populations
David Kan, MD Chief Medical Officer, Bright Heart Health
<b>I6pm</b> Benefits and Challenges of Telehealth for SUD Care: the Indian Health Service's Experience
Chris Fore, PhD Director, Telebehavioral Health Center of Excellence, Indian Health Service
<b>23pm</b> Moderated Discussion with the Speakers and Participant Q&A (~25 min)

	Closing Remarks 5:50 – 6:00pm (10 min)
5:50pm	Summary Remarks
	<ul> <li>Helen Burstin, Council of Medical Specialty Societies</li> <li>Kelly J. Clark, Addiction Crisis Solutions</li> </ul>
5:55pm	Wrap-Up & Meeting Adjournment
	Aisha Salman, National Academy of Medicine